MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced worsening of vision.A central opacity was observed in the iol during the post-surgery visit and documented with photographs at the slit lamp.The iol was exchanged for another lens model following the initial implant procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was added in d.4., d.10., h.3., h.6.And h.11.The lens was not returned for evaluation.Four photos were provided.The lens did not appear opacified in any of the photos.The first photo showed a single-piece multifocal lens implanted in the eye.There was glare obscuring the central area of the lens.The second photo appeared to be a magnified view of the center of the lens.The lens appeared to be damaged with multiple cracks or scratches visible.Unable to determine which from the photo.The third and fourth photos showed the single-piece multifocal lens implanted in the eye.The lens appeared damaged in the center in these photos.There may also have been biological matter on the lens.No other determination could be made from the photos.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The root cause for the reported visual issue could not be determined.The explanted lens was not returned for evaluation.No determination can be made without physical examination of the product.The lens did not appear to be opacified in the provided photos.The lens appeared to be damaged with multiple cracks or scratches visible in the center of the lens.Unable to determine which from the photo.There may also have been biological matter on the lens.No other determination could be made from the photos.A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.File will be reopened if further information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19766519
Report Number1119421-2024-01341
Device Sequence Number8624763
Product Code MFK
UDI-Device Identifier00380652357777
UDI-Public(01)00380652357777(17)280327(11)230330(10)15616526(21)15616526080
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.220
Device Lot Number15616526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date10/21/2024
Date Device Manufactured03/30/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; Z-HYALCOAT.LOT: 130267DBA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale